Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 1, 2011, 7:06 PM CST for 5 counties in Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2011, 7:06 PM CST (01:06 UTC)
- Expired
- Feb 1, 2011, 7:45 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 800 m²/s²
- 0-3 km storm-relative helicity
- 956 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS54 KBMX 020106
SVRBMX
ALC017-051-081-087-123-020145-
/O.NEW.KBMX.SV.W.0008.110202T0106Z-110202T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
EASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN MACON COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 745 PM CST
* AT 702 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF STILL WATERS RESORT TO
TALLAPOOSA CITY TO EMERALD MOUNTAIN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DADEVILLE...MILSTEAD...CAMP HILL...TUSKEGEE...NOTASULGA...
LAFAYETTE...STROUD AND AUBURN.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3252 8505 3248 8506 3247 8533 3242 8534
3242 8542 3239 8543 3235 8599 3243 8602
3241 8604 3243 8609 3258 8591 3288 8591
3311 8523 3290 8518 3281 8515 3279 8512
3275 8513 3265 8509 3252 8499
TIME...MOT...LOC 0106Z 248DEG 46KT 3283 8579 3262 8579
3244 8601
$$
17/KLAWS1 follow-up statement
446
WWUS54 KBMX 020123
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST TUE FEB 1 2011
ALC051-020133-
/O.CAN.KBMX.SV.W.0008.000000T0000Z-110202T0145Z/
ELMORE AL-
723 PM CST TUE FEB 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELMORE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3252 8499 3252 8505 3248 8506 3248 8529
3242 8590 3271 8576 3294 8573 3311 8523
3289 8518 3281 8515 3279 8512 3275 8513
3259 8506
TIME...MOT...LOC 0123Z 248DEG 46KT 3290 8554 3269 8555
3252 8577
$$
ALC017-081-087-123-020145-
/O.CON.KBMX.SV.W.0008.000000T0000Z-110202T0145Z/
MACON AL-LEE AL-TALLAPOOSA AL-CHAMBERS AL-
723 PM CST TUE FEB 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAMBERS...
SOUTHEASTERN TALLAPOOSA...LEE AND NORTHERN MACON COUNTIES UNTIL 745
PM CST...
AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIDGE GROVE TO WAVERLY TO
FRANKLIN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
NOTASULGA...LAFAYETTE...STROUD...AUBURN...OPELIKA...LANETT...
VALLEY...SMITHS...TRAMMEL CROSSROADS AND WEST CHAMBERS.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 32 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3252 8499 3252 8505 3248 8506 3248 8529
3242 8590 3271 8576 3294 8573 3311 8523
3289 8518 3281 8515 3279 8512 3275 8513
3259 8506
TIME...MOT...LOC 0123Z 248DEG 46KT 3290 8554 3269 8555
3252 8577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 5:52 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 1, 5:52 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 PM CST TUE FEB 1 2011 .UPDATE...00Z AVIATION. && .DISCUSSION... THIS AFTERNOON...HAVE A WARM FRONT EXTENDING FROM AROUND TCL TO EUF...ALONG WITH AROUND A 20 DEGREE DEW PT SPREAD FROM NE TO SW ACROSS THE CWA. WEDGE ACROSS THE NE HELPING TO KEEP WARM/MOIST GULF AIR FROM SPREADING AS FAR INTO C AL. GUSTY ERLY WINDS AT ANB WITH LOWER 50S DEW PTS EVIDENT ON METARS AIDING TO HAMPER THE MORE HUMID AIR FROM PROGRESSING. FRONTAL SYSTEM MAKING GOOD PROGRESS ACROSS MS THIS AFTERNOON WITH WINDS ALREADY SHIFTING AT JAN. GOOD PROGRESS IS EXPECTED TO CONTINUE DURING THE LATE AFTERNOON AND EARLY EVENING. DECENT JET DYNAMICS WILL HELP TO USHER SYSTEM ACROSS. THINKING THAT OUR MAIN TORNADIC WINDOW WILL BE SMALL IN THE LATE AFTERNOON AND EARLY EVENING ACROSS THE SRN PORTIONS OF C AL. MUCH COOLER AND DRY AIR IS PUSHED IN DURING THE LATE NIGHT HRS AS A VERY STRONG HIGH SINKS SWD ACROSS THE ROCKY MTN/C U.S...EXIT ROUND 1. ON TO ROUND 2...SHORT WAVE ACTIVITY EXPECTED ALONG THE SE PART OF AL AND ALONG THE COAST FOR WED NT. AS WILL BE IN THE SHALLOW COLD SFC AIR BEHIND THE FRONT...WILL HAVE A SLIGHT CHANCE OF RAIN... POSSIBLY CHANGING OVER THE FREEZING RAIN ALONG AND S OF I-85...AS OVERNIGHT MIN TEMPERATURES WILL BE FLIRTING WITH THE FREEZING MARK AND COLD AIR WILL BE SHALLOW. THEN...AS WE MOVE INTO THURSDAY DAYTIME...MOISTURE IS EXPECTED TO STREAM BACK INTO AL OVER-RIDDING A SHALLOW COLD STABLE LAYER AT THE SFC WHERE N/NE FLOW REMAINS BUT A LOW PRESSURE CENTER BEGINS TO DEVELOP OVER THE SW GULF. SW/SRLY FLOW AT 850MB WILL HELP INCREASE MOISTURE INTO THE AREA FROM THE GULF AND SW FLOW AT 500MB WILL HELP USHER SEVERAL SHORT WAVE IMPULSES ACROSS THE AREA. SO WILL LOOK TO SEE MOISTURE AND RAIN CHANCES SPREAD BACK NWD ACROSS C AL ON THU OF THE COLD RAIN VARIETY WITH HIGHS ONLY IN THE 40S. AS WE MOVE INTO THE OVERNIGHT HRS THU NT A MIXED BAG OF FROZEN PRECIP WILL BE POSSIBLE AS TEMPERATURES IN THE SHALLOW COLD AIR NEAR THE SFC GO DOWN TO NEAR 30 NW TO THE MID 30S ACROSS THE AREA...WITH A WARM NOSE ALOFT. MOST OF THE AREA SHOULD REMAIN ABOVE FREEZING DURING THE NIGHT BUT SOME AREAS ACROSS THE NW WILL GO BELOW AND WILL BE MOST VULNERABLE. HOWEVER...WINDOW WILL BE SMALL AND SHOULD GO ABOVE FREEZING INTO THE 40S DURING THE DAY FRI. WILL NEED TO WATCH AS WATCH THIS AREA FOR POSSIBLE HAZARDOUS CONDITIONS. AS WE MOVE INTO FRI DAYTIME...START TO HAVE SOME TIMING ISSUES WITH MODEL SOLUTIONS. GFS PULLS A FRONT THROUGH TO HELP DRY THINGS OUT TOO SOON. 12Z RUN A LITTLE MORE INTO ALIGNMENT WITH EURO BUT MORE CONFIDENT IN SLOWER SOLUTION THAT FAR OUT AS GFS IN NOTORIOUS FOR MOVING SYSTEMS OUT TOO QUICK. THEREFORE...COULD HAVE RAIN CHANGING OVER TO SNOW AS COLDER COLUMN OF AIR MOVES IN ON FRI NT BEFORE ALL OF THE MOISTURE LEAVES THE AREA. THIS SYSTEM WILL HELP TO REINFORCE COOLER AIR FOR THE WEEKEND AND A MOST APPRECIATED BREAK FOR SUN IN THE PRECIPITATION ACTIVITY. BUT NO...THAT/S NOT ALL...IF YOU HAVEN/T HAD ENOUGH...YET A 3RD SYSTEM IS POSSIBLE FOR LATE NEXT MONDAY IN OUR FAR EXTENDED AS ANOTHER STRONG FRONTAL SYSTEM APPROACHES WITH YET ANOTHER POSSIBILITY OF A WINTRY MIX FOR ALABAMA. HOWEVER...EXTENDED MODELS LOVE TO DANGLE THIS WINTER CARROT IN FRONT OF US...WITH MUCH UNCERTAINTY IN STRENGTH AND TIMING. HOWEVER...ALWAYS ENOUGH TO KEEP OUR INTEREST. 08/MNK && .AVIATION...00Z TAF DISCUSSION. THE BACK EDGE OF THE PRECIP IS RAPIDLY PROGRESSING EWD...MUCH QUICKER THAN ANTICIPATED. THE COLD FRONT IS CURRENTLY APPROACHING NW AL AND WILL MOVE EWD ACROSS THE FORECAST AREA THIS EVENING. TSRA CAN BE EXPECTED FOR ANOTHER COUPLE HRS IN THE SOUTH...WITH MAINLY RA AT BHM/EET/ANB. PRECIP HAS ALREADY ENDED AT TCL WITH SOME -SHRA IN THE VICINITY. HAVE PRECIP ENDING AT ALL OTHER SITES BY APPROX 03Z. THESE TIMES MAY HAVE TO BE ADJUSTED IF THE QUICKER DRYING TREND CONTINUES. WINDS WILL REMAIN GUSTY THRU THE EARLY MORNING HRS ON WED...AND WILL SHIFT FROM SE TO SW AND THEN TO NW BEHIND THE FRONT. CIGS REMAIN VERY TROUBLESOME TO FORECAST THIS EVNG AS THEY HAVE BEEN FLUCTUATING GREATLY THIS AFTN. OVERALL EXPECT MVFR CIGS TO PREVAIL THRU WED MRNG BEFORE RISING TO VFR AS SKIES CLEAR. VIS WILL ALSO BE AN ISSUE WITH THE HEAVIER RAIN AND STORMS AND COULD DROP TO IFR BRIEFLY. OTHERWISE EXPECT VIS TO IMPROVE TO VFR AS THE PRECIP COMES TO AN END. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .PREV DISCUSSION... /ISSUED 141 PM CST TUE FEB 1 2011/ UPDATE...MESOSCALE UPDATE. MESOSCALE DISCUSSION... AT 130 PM...NARROW SQUALL LINE IN MS EXTENDED SOUTHWARD FROM GREENWOOD TO JACKSON...TO BATON ROUGE LA. OTHER BANDS OF CONVECTION WERE NOTED OVER SOUTHEAST MS AND SOUTHWEST AL. INDIVIDUAL CONVECTIVE CELLS WERE RACING TO THE NORTH IN EXCESS OF 50 KTS. THE LOW-LEVEL JET...LLJ...ON THE ORDER OF 55 TO 65 KTS...WAS RIGHT OVER I-55 IN MS AT 1 PM. THIS LLJ IS EXPECTED TO MOVE EAST INTO WESTERN AL BY 3 PM...AND BE OVER I-65 IN AL BY 6 PM. EXCESSIVE LOW-LEVEL SHEAR WILL REMAIN HIGHEST OVER THE NORTHERN COUNTIES...WHILE THE INSTABILITY WILL BE QUITE LIMITED EVERYWHERE. MUCAPES ARE EXPECTED TO INCREASE TO 200-400 J/KG OVER CWA BETWEEN 3 AND 6 PM. THE MOST SIGNIFICANT SEVERE WEATHER PARAMETERS REMAIN OVER THE GULF OF MEXICO THROUGH THE REMAINDER OF THE DAY. VALUES OVER CENTRAL AL REMAIN MINIMAL...BUT ARE STILL NON-ZERO. BEST WINDOW OF SEVERE WEATHER THREAT APPEARS TO BE BETWEEN 3 AND 6 PM. A TORNADO WATCH REMAINS IN EFFECT JUST TO OUR SOUTH AND WE WILL BE MONITORING FOR ANY UPSWINGS IN CONVECTION. 03 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 08/19/03
Hazardous weather outlook, Feb 1, 6:18 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 PM CST TUE FEB 1 2011 ALZ011>015-017>050-030019- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 618 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE REMAINS A SMALL THREAT FOR AN ISOLATED TORNADO ACROSS THE SOUTHEASTERN COUNTIES THIS EVENING AS A NARROW LINE OF THUNDERSTORMS MOVES THROUGH AHEAD OF THE COLD FRONT. THE SEVERE THREAT WILL BE POSSIBLE SOUTH OF A LINE FROM HAYNEVILLE...TO ECLECTIC TO AUBURN THROUGH 9 PM. IN ADDITION...STRONG GUSTY WINDS WILL CONTINUE ACROSS ALL OF CENTRAL ALABAMA INTO WEDNESDAY MORNING WITH POSSIBLE GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GRADIENT WINDS MAY LAST INTO WEDNESDAY WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE. TEMPERATURES ARE GOING TO VITAL FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...AS WINTRY PRECIPITATION WILL BE POSSIBLE. ON WEDNESDAY NIGHT THE THREAT FOR FREEZING RAIN WILL BE LIMITED TO SOUTH OF THE INTERSTATE 85 CORRIDOR AS TEMPERATURES WILL BE NEAR FREEZING...AS MOISTURE MOVES OUT OF THE AREA. FOR THURSDAY NIGHT...A WINTRY MIX WILL BE POSSIBLE FOR AREAS ALONG OR NORTH OF SELMA TO HEFLIN LINE. SOUTH OF THIS LINE...GENERALLY RAIN WILL OCCUR. BY FRIDAY AND INTO FRIDAY NIGHT...THE THREAT FOR WINTRY MIX WILL MOVE SOUTH AND IMPACT MOST OF CENTRAL ALABAMA. CONFIDENCE ON THE WINTRY PRECIPITATION REMAINS LOW AT THIS TIME AND SUBJECT TO CHANGE AS THE SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON ESPECIALLY WEST AND SOUTH.
In the hours before
Special weather statement, Feb 1, 3:08 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CST TUE FEB 1 2011
ALZ030>032-039-012200-
GREENE AL-HALE AL-MARENGO AL-SUMTER AL-
308 PM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR GREENE...HALE...SUMTER AND
MARENGO COUNTIES UNTIL 400 PM CST...
AT 306 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
LINE OF THUNDERSTORMS 14 MILES WEST OF CUBA...MOVING NORTHEAST AT 55
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUBA...
YORK...
LIVINGSTON...
LINDEN...
DEMOPOLIS...
&&
LAT...LON 3298 8835 3299 8804 3297 8752 3214 8752
3213 8761 3201 8762 3200 8767 3200 8811
3206 8812 3209 8805 3214 8805 3217 8801
3228 8803 3231 8800 3231 8843
TIME...MOT...LOC 2107Z 235DEG 64KT 3240 8859
GOGGINSSpecial weather statement, Feb 1, 3:39 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST TUE FEB 1 2011
ALZ011>013-022-023-031-012245-
FAYETTE AL-GREENE AL-LAMAR AL-MARION AL-PICKENS AL-TUSCALOOSA AL-
339 PM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR...FAYETTE...
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES UNTIL 445
PM CST...
AT 336 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG THE MISSISSIPPI STATE LINE...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
ALICEVILLE...
SULLIGENT...
VERNON...
CARROLLTON...
&&
LAT...LON 3433 8816 3431 8764 3299 8771 3301 8771
3299 8771 3300 8835
TIME...MOT...LOC 2138Z 271DEG 34KT 3432 8841 3303 8840
GOGGINSSpecial weather statement, Feb 1, 6:57 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CST TUE FEB 1 2011
ALZ037-038-043>050-020200-
BARBOUR AL-BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-MACON
AL-MONTGOMERY AL-PIKE AL-RUSSELL AL-TALLAPOOSA AL-
657 PM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS...SOUTHERN
TALLAPOOSA...EASTERN ELMORE...LEE...MACON...RUSSELL...SOUTHEASTERN
MONTGOMERY...BULLOCK...NORTHERN BARBOUR AND NORTHERN PIKE COUNTIES
UNTIL 800 PM CST...
AT 654 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN LAKE AT KOWALIGA TO
EMERALD MOUNTAIN TO SELLERS...AND MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
DADEVILLE...
MILSTEAD...
MEADVILLE...
CAMP HILL...
&&
LAT...LON 3187 8521 3194 8619 3197 8620 3197 8630
3198 8630 3205 8630 3206 8638 3242 8613
3281 8593 3291 8518 3281 8515 3279 8512
3275 8513 3260 8506 3252 8499
TIME...MOT...LOC 0057Z 261DEG 40KT 3275 8586 3244 8602
3206 8628
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:11 PM CST | Areal Flood Advisory | BMX | Elmore | 2 hr |
| Feb 1, 6:34 PM CST | Areal Flood Advisory | BMX | Autauga, Montgomery | 116 min |
| Feb 1, 6:57 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery, Russell | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.